Jump to content
CrazyBoards.org

Lexapro, plus adding Lamictal


Recommended Posts

I am taking 20 mg of lex for depression.  Lex lifted some of the depression, but mood and lethargy still remained a problem.  The doctor is now adding in lamictal with the lexapro, and I haven't heard too many people using this combo.  I am not bipolar, which is why I asked the doctor why he considered adding the lamictal.  He said he uses it to enhance SSRIs for people even who aren't bipolar. 

Link to comment
Share on other sites

Before I knew I was bipolar my pdoc added Lamictal to Lex and the others because antidepressants don't work so well for me. I went up to 100mg (should have gone higher) and didn't notice a thing. It was like taking a sugar pill. But give it a chance and go as high as the doc wants if there are no bad side effects. I hope it helps your depression, that's what my doctor had in mind too.

I wish I would have gone higher but it's so expensive and the largest pills are 200mg. So if I'm on 200 I can't break the pills in half. Or have to take two a day ! at 400mg.

Link to comment
Share on other sites

I take 30mg Lexapro and 150mg Lamictal, and Im finally out of the black hole of depression.  Im also on 5mg Abilify, and I know that is also helping, because my pdoc tried taking me off it, and I went downhill fast.  Anyway, I love my combo of Lex and Lamictal.  One thing I notice, is Im tired alot.  Im usually ready for bed by 8pm, and sometimes nap during the day (not easy with a 2 year old home all day).  Good luck with it and I hope it works for you.

Link to comment
Share on other sites

I had heard lamictal makes some people awake and alert, and others tired.  I had also heard it made some people who were tired not be able to fall asleep, but still be very tired.  So far I'm on 25 mg for 6 days, to get up to 100 mg in a month, and things are progressing fairly slowly but seeing a little improvement.  Hopefully it will get me out of the motivational doldrum that lexapro has had me in.

Link to comment
Share on other sites

  • 3 weeks later...

Well, I'm at week 3 of adding lamictal.  Will be taking 1 more week at 50 mg, then going up to 100 mg at the end of the week.  Feeling very tired, but past ADs have done this to me too, so it's not an unexpected.  Just started a new job promotion where I have to work 12+ hours a week, so being tired is not a great side effect right now, but coffee helps.  Mood though has improved, and that is making it worth it.  I feel like doing the "little" things in life that I either hated to do or procrastinated before.  Hopefully going up to 100 mg will decrease the sleepiness, because it is working quite well otherwise.

Link to comment
Share on other sites

  • 3 weeks later...

Well, it has been more than 2 weeks at 100 mg of lamictal, and it seems to be doing really well, except that I am sleepy all of the time (which I have had a problem with for a long time). My depression has been mostly taken care of, and I feel a little more active when I am awake, and I feel like I want to do things. All in all, I hope this medicine keeps on working.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...